Alert archive / Wyoming / High Wind Watches in 2021
High Wind Watch 10, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Jun 9, 2021, 2:29 AM MDT for 7 counties in Wyoming. It took effect at Jun 10, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 2:29 AM MDT (08:29 UTC)
- In effect from
- Jun 10, 2021, 12:00 PM MDT
- Expired
- Jun 9, 2021, 2:29 PM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 20 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3664 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924 WWUS75 KRIW 090829 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 229 AM MDT Wed Jun 9 2021 WYZ019-026>030-100000- /O.NEW.KRIW.HW.A.0010.210610T1800Z-210611T0300Z/ Green Mountains and Rattlesnake Range-Upper Green River Basin- South Lincoln County-Rock Springs and Green River-Flaming Gorge- East Sweetwater County- Including the cities of Jeffrey City, La Barge, Big Piney, Farson, Kemmerer, Cokeville, Rock Springs, Green River, and Wamsutter 229 AM MDT Wed Jun 9 2021 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Southwest and south central WY, including along the I-80 Corridor from Evanston to Wamsutter and the Green River Basin. * WHEN...From Thursday afternoon through Thursday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ003-010-011-017-020-100000- /O.NEW.KRIW.HW.A.0010.210610T2100Z-210611T0500Z/ Cody Foothills-Northeast Johnson County-Southeast Johnson County- Wind River Basin-Natrona County Lower Elevations- Including the cities of Clark, Cody, Meeteetse, Buffalo, Kaycee, Riverton, Shoshoni, and Casper 229 AM MDT Wed Jun 9 2021 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...The Cody Foothills and parts of central WY, including along the I-25 Corridor from Casper to Buffalo. * WHEN...From Thursday afternoon through Thursday evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/riw
2 follow-up statements
624 WWUS75 KRIW 090841 CCA NPWRIW URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Riverton WY 241 AM MDT Wed Jun 9 2021 WYZ019-026>030-100000- /O.COR.KRIW.HW.A.0010.210610T1800Z-210611T0300Z/ Green Mountains and Rattlesnake Range-Upper Green River Basin- South Lincoln County-Rock Springs and Green River-Flaming Gorge- East Sweetwater County- Including the cities of Jeffrey City, La Barge, Big Piney, Farson, Kemmerer, Cokeville, Rock Springs, Green River, and Wamsutter 241 AM MDT Wed Jun 9 2021 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Southwest and south central WY, including along the HWY 30/I-80 Corridor from Kemmerer to Wamsutter and the Green River Basin. * WHEN...From Thursday afternoon through Thursday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ003-010-011-017-020-100000- /O.NEW.KRIW.HW.A.0010.210610T2100Z-210611T0500Z/ Cody Foothills-Northeast Johnson County-Southeast Johnson County- Wind River Basin-Natrona County Lower Elevations- Including the cities of Clark, Cody, Meeteetse, Buffalo, Kaycee, Riverton, Shoshoni, and Casper 241 AM MDT Wed Jun 9 2021 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...The Cody Foothills and parts of central WY, including along the I-25 Corridor from Casper to Buffalo. * WHEN...From Thursday afternoon through Thursday evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/riw
923 WWUS75 KRIW 092029 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 229 PM MDT Wed Jun 9 2021 WYZ019-026>030-101000- /O.UPG.KRIW.HW.A.0010.210610T1800Z-210611T0300Z/ /O.NEW.KRIW.HW.W.0014.210610T1600Z-210611T0300Z/ Green Mountains and Rattlesnake Range-Upper Green River Basin- South Lincoln County-Rock Springs and Green River-Flaming Gorge- East Sweetwater County- Including the cities of Jeffrey City, La Barge, Big Piney, Farson, Kemmerer, Cokeville, Rock Springs, Green River, and Wamsutter 229 PM MDT Wed Jun 9 2021 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... * WHAT...Southwest winds 35 to 40 mph with gusts up to 65 mph expected. * WHERE...Green Mountains and Rattlesnake Range, Upper Green River Basin, South Lincoln County, Rock Springs and Green River, Flaming Gorge and East Sweetwater County. * WHEN...From 10 AM to 9 PM MDT Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The dry air mass will lead to low afternoon RH values in the single digits, leading to critical fire weather conditions. Any fire could spread extremely rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ003-010-011-017-020-101000- /O.UPG.KRIW.HW.A.0010.210610T2100Z-210611T0500Z/ /O.NEW.KRIW.HW.W.0014.210610T2100Z-210611T0500Z/ Cody Foothills-Northeast Johnson County-Southeast Johnson County- Wind River Basin-Natrona County Lower Elevations- Including the cities of Clark, Cody, Meeteetse, Buffalo, Kaycee, Riverton, Shoshoni, and Casper 229 PM MDT Wed Jun 9 2021 ...HIGH WIND WARNING IN EFFECT FROM 3 PM TO 11 PM MDT THURSDAY... * WHAT...Southwest winds 35 to 40 mph with gusts up to 65 mph expected. * WHERE...Cody Foothills, Northeast Johnson County, Southeast Johnson County, Wind River Basin and Natrona County Lower Elevations. * WHEN...From 3 PM to 11 PM MDT Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The dry air mass will lead to low afternoon RH values in the single digits, leading to critical fire weather conditions. Any fire could spread extremely rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/riw
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jun 8, 11:20 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 8, 11:20 PM MDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1120 PM MDT Tue Jun 8 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 225 PM MDT Tue Jun 8 2021 Gusty winds and elevated fire weather danger continue through the afternoon hours as a well-advertised shortwave trough moves through southwesterly flow aloft. Fire danger is highest east of the Divide and across Sweetwater county, where low RHs in the single digits this afternoon combine with wind gusts of 40 to 45 mph. The shortwave does encourage some mesoscale lift that helps support scattered afternoon and evening showers and thunderstorms. These are currently over the Absaroka Range early this afternoon, but will likely move north-northeastward into the Bighorn Basin as the day progresses. PW values are nothing to write home about, but 0.6 to 0.8 inches of liquid in the atmospheric column does suggest wetter storms than usual. Chances of seeing storms is greatest northwest of a Meeteetse to Lovell line. The weak cooldown in the wake of this system leads to overnight lows 3 to 5 degrees cooler than Monday night. Temperatures again quickly rise to around 10 to 15 degrees above normal on Wednesday. Winds are lighter than Tuesday's, but breezy gusts under a few elevated cumulus virga can't be ruled out. High temperatures in the lower elevations east of the Divide top out in the low 90s. Wednesday night stays mild for this time of year. .LONG TERM...(Thursday through Tuesday) Issued at 225 PM MDT Tue Jun 8 2021 The trough that has been off the West Coast for the last several days will track over the Great Basin and toward the Cowboy State Thursday. The gradient will tighten significantly over the forecast area in response to this approaching trough. In addition, the trough will become negatively-tilted during the afternoon as it moves over the area. This will enhance the wind potential, with gusts over 35 mph being common. Gusts up to 55 mph cannot be ruled out, in areas prone to southwest winds. An associated cold front will quickly move from west to east through the afternoon, clearing Johnson and Natrona counties after sunset. Very strong winds will be possible behind the cold front as well, with models showing 3-hr pressure rises of 10 to 15 mb. This is reflected at 700mb as well, with models depicting west winds 40 to 50 kt across central and southern portions between 03Z and 06Z Friday. Convection looks to be confined to far western portions Thursday afternoon and evening, as areas east of the Divide and across the south will be very dry. As mentioned by the previous shift, strong microbursts will possible. Friday will be cooler in the wake of the cold front, especially east of the Divide, with readings closer to seasonal levels. However, conditions will remain dry. RH values will remain in critical levels across all areas, except the far west. The ridge will rebuild over the region Saturday, marking a return of the hot temperatures. Critical RH values will continue as well. These conditions will last through Monday. Isolated convection will be possible Sunday and Monday, as embedded shortwaves move northward from the Four Corners region. The best chances for this activity looks like it will be over the mountains and the far north. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1119 PM MDT Tue Jun 8 2021 VFR conditions will prevail across all TAF sites through the period. Light and variable winds can be expected at all terminals before picking up across all TAF sites after 18Z. Wind gust could exceed 25 knots at all sites with wind gusts over 30 knots at site KRKS. Those winds are expected to diminish after 03Z. && .FIRE WEATHER... Issued AT 1121 AM MDT Tue Jun 8 2021 Hot, dry, and windy conditions will continue through the next two days. Today will be the windiest of the two days, with gusts across Sweetwater County and most areas east of the Divide in the 35 to 40 mph range this afternoon. RHs will also remain critically low, dropping into the single digits and low teens east of the Divide. A Rangeland Fire Danger statement has been issued for the counties east of the Divide, as well as Sweetwater County, for the wind and low RHs. Temperatures will also continue to be much above normal, with 80s and 90s east of the Divide both today and tomorrow. Winds will be lighter tomorrow, but will still be breezy during the afternoon in the usual areas. West of the Divide, winds will be lighter, though still breezy, and RHs are not expected to meet critical thresholds. Isolated showers and thunderstorms, mainly across the north and along the Absarokas, are possible this afternoon. Tomorrow will be dry. Looking ahead to the end of the week, Thursday will be much cooler and wetter west of the Divide with low pressure lifting across the region. This will result in scattered showers and thunderstorms, mainly west of the Divide. Strong gusty winds will also occur across much of the area Thursday afternoon. Areas east of the Divide will feel a relief from the heat Friday, but dry and wind gusts up to 25 mph will continue. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...VandenBoogart LONG TERM...LaVoie AVIATION...Vorst FIRE WEATHER...LaVoie
Hazardous weather outlook, Jun 9, 2:10 AM MDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 210 AM MDT Wed Jun 9 2021 WYZ001>020-022>030-101200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 210 AM MDT Wed Jun 9 2021 ...Multiple High Wind Watches Thursday Afternoon and Evening... .DAY ONE...Today and Tonight. Elevated fire weather conditions over the south this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday...Elevated fire weather conditions mainly in the lower elevations east of the Divide, and across the southwest. Strong to possibly high wind across many locations east of the Divide and the southwest Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:29 PM MDT | High Wind Warning | RIW | Fremont, Johnson, Lincoln, Natrona, Park, Sublette and 1 more | 33 hr |
Nearby
High Wind Watches in Wyoming, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.